What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 9, 3:32 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 3:32 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
432 PM EDT Tue Jun 9 2020
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 114 PM EDT Tue Jun 9 2020
The threat for severe weather will linger through this evening
with the main threats being damaging winds and tornadoes. That
threat, however, should start to wane early tonight as the
remnants of Cristobal push farther into the Great Lakes Region.
Nonetheless, additional rain showers and thunderstorms will linger
through Wednesday with just a marginal threat for severe weather
as a second low pressure system and associated cold front move in
from the west in the wake of Cristobal. Meanwhile, winds will
remain breezy tonight through Wednesday outside of any
thunderstorm development, too, with southerly winds sustained at
15 to 25 mph and gusts to 40 mph.
All rain will exit the forecast area by Wednesday night when high
pressure strengthens over the region. After that, dry and cooler
temperatures will then prevail for the duration of the extended
period.
&&
.NEAR TERM /Tonight and Tomorrow/...
Issued at 114 PM EDT Tue Jun 9 2020
Central Indiana is currently in the bulk of the Cristobal
remnants, but convection has been slow to develop. Currently,
scattered rain showers with isolated lightning strikes are spread
across the forecast area. Nonetheless, the threat for severe
weather will continue through the evening with low to mid 70s
dewpoints and temps in the mid to upper 80s. And, there is still
concern that a 40 to 50 kt low level jet could quickly trigger
tornadic activity.
The severe threat should begin to wane after Wed 04Z, but
scattered showers and non-severe thunderstorms are possible
through the night. In addition, the winds outside of any
convection will remain breezy out of the south tonight with
sustained speeds of 15 to 20 mph and gusts to 35 mph. Will
continue with headlines through Wed 02Z.
As mentioned above, there will be a lull in severe threat tonight;
however, as the associated cold front tracks through the forecast
area, there will be a marginal threat for severe storms once
again through midday tomorrow and tomorrow afternoon. Drier air
will infiltrate the area tomorrow behind the aforementioned cold
front, but daytime highs will still top off in the low to mid 80s.
Winds will remain breezy out of the southwest again tomorrow with
sustained speeds of 15 to 25 mph and gusts to 40 mph.
&&
.SHORT TERM /Wednesday Night through Friday/...
Issued at 114 PM EDT Tue Jun 9 2020
High pressure will build into the region starting Wednesday night.
Latest National Blend of Models initialization is trending toward
a dry forecast for the duration of the short term period and will
not deviate from that with high confidence. Meanwhile,
temperatures on Thursday and Friday will be at or slightly above
normal with highs in the low to mid 80s and lows near 60.
&&
.LONG TERM /Friday Night through Tuesday/...
Issued at 114 PM EDT Tue Jun 9 2020
Models are close enough that the National Blend of Models
initialization was accepted for most items.
Models now indicate that the area will remain under an influence of
an upper trough throughout the long term, with perhaps an upper low
developing to the east of the area. However, for central Indiana,
high pressure should remain in control at the surface.
This results in a dry but cooler than normal forecast throughout the
long term. If the upper low were to develop farther west, some small
rain chances may need to be added at a later date.
&&
.AVIATION /Discussion for the 092100Z KIND TAF Update/...
Issued at 428 PM EDT Tue Jun 9 2020
Vorticity lobe arcing from western Illinois into southwest Indiana
is progged by the short term models to pass over the KIND terminal
around 092300Z. Threat for showers/thunderstorms will continue at
and in the vicinity of the terminal at least through that time.
Brief IFR visibility restrictions expected in the heavier showers.
Previous discussion follows.
Widespread MVFR conditions are expected through the first half of
the period, with another round possible Wednesday morning. Gusts
over 30kt will be likely this afternoon.
MVFR ceilings are already moving north into the area. Expect these
to continue through this evening, albeit with the possibility of a
few breaks at times. Meanwhile, convection will become more
widespread this afternoon. Lower than MVFR conditions are possible
in convection.
Widespread convection will diminish this evening, with just
widely scattered convection expected tonight. Some brief
improvement to VFR is likely tonight, before MVFR returns late.
Winds will be strong not far off the surface, but believe that
enough of these will mix down to prevent low level wind shear
conditions.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM EDT this evening for INZ021-028>030-
035>037-043>045-051>053-060-061-067-068.
&&
SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....50
AVIATION...50/JAS
Hazardous weather outlook, Jun 9, 3:34 PM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
434 PM EDT Tue Jun 9 2020
INZ031-038>042-046>049-054>057-062>065-069>072-102045-
Howard-Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-Marion-
Hancock-Henry-Morgan-Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-
Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Kokomo, Tipton, Fishers, Carmel,
Noblesville, Anderson, Muncie, Winchester, Plainfield, Brownsburg,
Danville, Indianapolis, Greenfield, Cumberland, New Castle,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Bloomington, Nashville, Columbus, Greensburg, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
434 PM EDT Tue Jun 9 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Severe thunderstorms possible this evening. Windy this
evening and tonight.
Hazards: Damaging winds...a few tornadoes...torrential downpours...
hail and lightning. Outside of thunderstorms...wind gusts up to 40
mph will be possible.
Timing: Best threat for severe storms from is through 10 pm.
Discussion: The remnants of Cristobal will lift north from the Ozarks
to the western Great Lakes this evening and tonight. Showers and
thunderstorms will become increasingly likely with the threat for
severe storms this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Severe thunderstorms will again be possible Wednesday ahead
of a cold front...especially over the eastern half of central
Indiana. Damaging winds and a few tornadoes will be the primary
threats. Locally heavy rainfall and cloud to ground lightning are
possible with any thunderstorm.
Outside of thunderstorms...peak wind gusts of 30 to 40 mph will be
common on Wednesday. Unsecured outdoor objects may be blown about.
Discussion: A cold front will sweep across central Indiana on
Wednesday bringing another round of strong to severe thunderstorms
during the afternoon...mainly over the eastern half of central
Indiana. High pressure will build in Wednesday night with dry weather
expected through early next week.
.SPOTTER INFORMATION STATEMENT...
Storm spotters may be needed this evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ021-028>030-035>037-043>045-051>053-060-061-067-068-102045-
Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone-
Vermillion-Parke-Putnam-Vigo-Clay-Owen-Sullivan-Greene-Knox-Daviess-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Clinton, Newport,
Rockville, Greencastle, Terre Haute, Brazil, Clay City, Spencer,
Sullivan, Linton, Bloomfield, Vincennes, and Washington
434 PM EDT Tue Jun 9 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Severe thunderstorms possible this evening. Windy this
evening and tonight.
Hazards: Damaging winds...a few tornadoes...torrential downpours...
hail and lightning. Outside of thunderstorms...wind gusts of 40 to 50
mph will be possible.
Timing: Best threat for severe storms through 10 pm. Strongest wind
gusts through 9 pm.
Discussion: The remnants of Cristobal will lift north from the Ozarks
to the western Great Lakes this evening and tonight. Showers and
thunderstorms will become increasingly likely with the threat for
severe storms this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Strong thunderstorms will be possible Wednesday ahead of a
cold front. Gusty winds will be the primary threat. Locally heavy
rainfall and cloud to ground lightning are possible with any
thunderstorm.
Outside of thunderstorms...peak wind gusts of 30 to 40 mph will be
common on Wednesday. Unsecured outdoor objects may be blown about.
Discussion: A cold front will sweep across central Indiana on
Wednesday bringing another round of strong thunderstorms. High
pressure will build in Wednesday night with dry weather expected
through early next week.
.SPOTTER INFORMATION STATEMENT...
Storm spotters may be needed this evening.
.SPOTTER INFORMATION STATEMENT...
Severe storm spotters are encouraged to monitor future statements
regarding the severe threat this evening and across the eastern
counties again tomorrow afternoon.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 9, 4:11 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
511 PM EDT Tue Jun 9 2020
INZ063-064-070-071-092145-
Brown IN-Lawrence IN-Bartholomew IN-Jackson IN-
511 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
BARTHOLOMEW...SOUTHEASTERN LAWRENCE AND JACKSON COUNTIES UNTIL 545 PM
EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Bedford, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Seymour, Bedford, Brownstown, Mitchell, Medora, Heltonville, Norman,
Waymansville, Tunnelton, Freetown, Vallonia, Spurgeons Corner,
Pleasant View, Spring Mill State Park, Kurtz and Cortland.
LAT...LON 3880 8660 3916 8608 3890 8580 3877 8615
3878 8620 3877 8622 3878 8623 3876 8625
3877 8626 3877 8628 3874 8629 3873 8631
3869 8631 3869 8652
TIME...MOT...LOC 2111Z 239DEG 27KT 3873 8642
KHSpecial weather statement, Jun 9, 4:48 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
548 PM EDT Tue Jun 9 2020
INZ056-057-064-065-071-072-092215-
Rush IN-Decatur IN-Bartholomew IN-Shelby IN-Jackson IN-Jennings IN-
548 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
SOUTHWESTERN RUSH...WESTERN DECATUR...BARTHOLOMEW...EASTERN JACKSON
AND NORTHWESTERN JENNINGS COUNTIES UNTIL 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbus to Brownstown. Movement was
northeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Columbus, Seymour, Greensburg, North Vernon, Rushville, Brownstown,
Adams, Hope, Milford, Westport, Geneva, St. Paul, Elizabethtown,
Hartsville, Milroy, Clifford, Jonesville, Newbern, Waldron and
Moscow.
LAT...LON 3877 8598 3876 8601 3877 8602 3876 8603
3878 8606 3877 8607 3878 8609 3878 8610
3877 8610 3877 8612 3900 8613 3905 8608
3906 8608 3932 8587 3963 8542 3909 8554
3875 8595 3876 8596 3875 8598
TIME...MOT...LOC 2148Z 227DEG 38KT 3923 8580 3889 8605
KHSpecial weather statement, Jun 9, 5:15 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
615 PM EDT Tue Jun 9 2020
INZ056-057-064-065-071-072-092245-
Rush IN-Decatur IN-Bartholomew IN-Shelby IN-Jackson IN-Jennings IN-
615 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...SOUTHERN
RUSH...DECATUR...EASTERN BARTHOLOMEW...NORTHEASTERN JACKSON AND
NORTHERN JENNINGS COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Greensburg, or 16 miles east of Columbus, moving
northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Columbus, Seymour, Greensburg, North Vernon, Adams, Hope, Milford,
Westport, Geneva, St. Paul, Elizabethtown, Hartsville, Milroy,
Glenwood, Jonesville, Millhousen, Newbern, Moscow, Azalia and New
Salem.
LAT...LON 3920 8544 3910 8544 3889 8583 3906 8592
3936 8581 3966 8530 3927 8530
TIME...MOT...LOC 2215Z 227DEG 49KT 3926 8561
KH